Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe pain and itching in the breast area?

Answered by
Dr.
Dr. Maheshwari

General & Family Physician

Practicing since :2006

Answered : 761 Questions

default
Posted on Sat, 8 Apr 2017 in Cancer
Question: Hi I am pensioner and can't afford £15a month. Sorry to have bothered you. Hi. I am 68 and had breast cancer twice many years ago. Now the itching is so bad I haven't slept with sleeping pills and anti histamine and it is 5am! I my breast area and back, neck and under arms where I have nerve damage. I have hiatus hernia and elongated sigmoid colon which causes severe pain. My feet and ankles itch especially at night. Also I have red burning feet for about 25 years,it is hell in summer and in winter they are cold and numb. At night I douse feet cold XXXXXXX water and wake up many times as the burning wakes me up and then it's rosewater time again and creams for the itching of my breasts and back area. Sleeping pills don't work any longer, too used to them now, and how do I come off them as I am now addicted and they don't help, I suffer daily for years and don't think I am on right medication. I want to scratch all the time and I am exhausted with lack of sleep. Non smoker non drinker. Please help me!! Thank you. XXXXX
doctor
Answered by Dr. Maheshwari 2 hours later
Brief Answer:
Dear,with medicines you should also note down the aggravating factors .

Detailed Answer:
Hello,
Thankyou for asking here,
Dear I can understand your concern.From your history it seems that current medicines and ointment taken by you are not working for your itching problem and so the cause of disturbed sleep too.
First I would like to tell that it could be due to some aggravating factors also which may increase the intensity of itching inspite of taking antihistamines .The factors which can aggravate itching can be due to some food type,weather change,dust,as side effect of some medicines ,type of clothes,type of eating nuts and bed sheets etc.

I would like to suggest that make a list of all aggravating factors and note down in diary that what really is causing this troublesome itching.
Also applying 1st degree steroid ointment on rashes may help.

In nut shell I would like to suggest to visit a dermatologist once and discuss for changing the ointment,and discuss for the need of steroid ointment.As skin rashes needs to be seen in person by a doctor to prescribe or change any ointment or medicine.

I hope my answer will be helpful but in case you need to be clarified more please do not hesitate to ask.
Best Regards,
Dr.Maheshwari
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Maheshwari 8 hours later
Dear Dr. I waited ONE year the last time to see dermatologist. I'm in London he came to hospital on a Saturday from XXXXXXX I had some moles frozen off. I where do I get other dermatologists, as this one was the only one available and to wait a year is ridiculous. I do not have rashes, just itching. Do you suggest any tests and what kind of tests should I ask for? I had to take many pills again to sleep and that was 5 in the morning and eventually slept till about 2pm. I cannot live like this any longer. I am exhausted and I have the after effects of the pills which make me feel ill and still sleepy. So I am concerned about the pills and itching. You mentioned rashes I do NOT have rashes. Thank you. XXXXX
doctor
Answered by Dr. Maheshwari 40 hours later
Brief Answer:
You may get a Pin Prick test done.

Detailed Answer:
Dear Thankyou for asking again.
If it is only itching then it could be due to allergy of particular food or medicine side effect.Also some time liver function test needs to be done to rule out liver problem as it may also cause itching.
I would suggest first of all change your meal pattern like avoid fish,egg or non veg for some days,get LFT and Pin prick test done to rule out other causes.
Pin Prick is a test which can tell what particular food might be causing itching.And if antihistamine medicine is not working then it should be stopped for a while and the causing factor should be ruled out as I have mentioned above.

Hopefull my answer will be helpful ,you may ask further if I need to clarify you more.
Wish you best of health.
Dr.Maheshwari
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Nerve damage

doctor1 MD

Ism javing problems swallowing small to medium sized pills, and seem to have reflux when laying semi flat. Liquid sems to come back up into my...

doctor1 MD

Had a hemorroidectomy on Dec. 1. Per instructions I have been taking MiraLax once each day (except for one day). Began bowel movement on Dec. 4,...

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the...

doctor1 MD

I had my 1st ankle surgery in 2009 in which the superfisicial peroneal nerve eas but & buried into my bne. The second surgery in 2010was a rght...